Thread: Doc: Ace Inhibitors and AAS
03-03-2004, 11:42 AM #1
Doc: Ace Inhibitors and AAS
hey Doc this one is for you:
I have recently within the last year been put on an ace inhibitor for High blood pressure. I am on the lowest does of Altace, 2.5 mg and it works well and I am happy with it. However, my question is being put on this ace since my last cycle, don't worry it runs in the family, HBP that is, and I am 27, but the question is should i increase the dose to 5 mg or just take other precautions while on my next cycle to not increase my BP.
Naturally I will monitor my BP on the cycle to adjust the dose...what do u think?
Are there any adverse effects of AAS and Aces...I read through the PI and did a search but could not come up with anything.
03-04-2004, 05:45 AM #2
bump for doc
03-04-2004, 08:58 AM #3
ill bump for you because im curious what docm has to say. i thought a doc would start you out on a diuretic, then go to an ace inhibitor or a calcium blocker if more was needed. so increasing a dose isnt always the best therapy, it just increases side effects of the individual drugs. im gonna guess that the doc will say not to do a cycle at all, but if you do a diuretic will be best as it will get rid of some of the fluid retention resulting from the aas. thats just a guess though, im not an md (so dont listen to me).
03-04-2004, 11:23 AM #4
Ace inhibitors are being used to treat HBP b/c of the cardio protection they offer..They are an incredible class of drugs that come with little to no sides, calcium channel blockers and diuretics have many more sides than do aces...There is a study out there called the HOPE study which is a huge trial and uses Aces for increased fatality in cardio problems...just the bullets, I am not a MD either, just in the med field
03-04-2004, 12:33 PM #5
Okay..I just saw this thread..First thing I will say is that you should definitely NOT increase your dose without direction from your Doctor..ACE Inhibitors don't present a lot of side effects, but they are also prescribed at these doses for a reason, and the reason is to keep any negative sides from overwhelming the positive effects..
What does your BP normally run Pre-Cycle?
And During Cycle?
Have you been on any other BP Meds in the past?
Answer the questions and we will go from there..
03-04-2004, 05:53 PM #6
I got put on Altace after my last cycle which was over a year ago, So unfortunatley I cannot tell you what my BP will do during my cycle, however I know from my experience my BP does rise, like most people on cycle due to water retention...Now I stay at around 120/80 on altace 2.5...but I do remember times on cycle and checking at 140/100...I used to get terrible throbbing headaches in the gym, nosebleeds, etc and found out the reason..HBP.
No I have never been on any other BP meds in the past..however it runs in my family, mother, father, brother, etc..none obese but all HBP.
What do u think..I know monitoring it will be the most effective task, however I will do anything to not get those headaches again!
03-04-2004, 06:04 PM #7
bumping this up for response from Doc M
03-04-2004, 07:31 PM #8
hehe, no sides...how about the never ending cough. its kinda dumb, but i assume it would get pretty annoying.
btw...your blood pressure is under very good control. I would say that you are good to go, but best case senerio would be to schedual a few appointments with your doc during the cycle and monitor your bp as much as possible. If a problem jumps up the doc may put you on a low dose of HCTZ to clear away the edema that may spike your BP. ACE-I and HCTZ act synergistically to reduce BP and are actually available together commercially zestoretic (albeit lisinopril not ramipril).
good work on knowing about the hope trial...impressive
Get a second opinion from DocM!!!!
03-05-2004, 05:13 AM #9
thanks bro..I know about zesto..I too am in the med field, Luckily I never got the nonproductive cough of altace, that about 20% of patients do, So yeah Doc M hit me back and hopefully I can come up with what to do if BP rises back to 150/100 while on..thanks
03-05-2004, 07:25 AM #10
god **** doctors....always waiting for em...
What abouts do you do in the med profession??
Last edited by jurichar; 03-05-2004 at 07:29 AM. Reason: .
03-05-2004, 08:55 AM #11
JC..Sorry it took so long to reply to this post..You know us **** Doctor's, always making everyone wait on us!!
I do have more questions..What was your last cycle? AS and duration, dose, etc..
Although your BP is elevated during your cycle, it is in a very comfortable range when you are off..The ACE inhibitor is doing it's job..Let's take a look at the cycle as I think it will help me make an informed decision and may help out some others that are going to view this thread..List your stats as well in your reply..
03-05-2004, 09:09 AM #12
I've got htn and take hctz which is a potassium sparing diuretic. Rather than increase the Altace Drs. will usually add another type of antihypertensive. Steroids tend to make you hold H2O. A diuretic is great solution to this problem. If your BP rises go back to your doc (never increase or change your meds yourself) tell him you seem to be holding a lot of water and request a diuretic.
03-05-2004, 09:58 AM #13
my last cycle was:
1-3 dbol @ 30 mg
1-12 Sust @ 500
1-11 EQ @ 400
Proper PCT as always,
noval and ldex throughout
My stats are:
My next cycle is similar to last:
1-4 d's @ 30 mg I get good gains off low doses of D's
1-14 Test Enan @ 600
1-13 EQ @ 500
Winny @ 50 ED 10-16
Usual PCT and noval, ldex through
thanks again JC
03-05-2004, 09:59 AM #14
sales in med
03-05-2004, 10:37 AM #15Originally Posted by markas214
JCD are you a rep for wyeth by chance,
03-05-2004, 10:59 AM #16
JC..On a scale of 1-10, 1 being none and 10 being severe, what would you say your level of water retention was during your cycle..The elevated BP could have been a direct result from water, but it could also be from something else and that's why all of the questions..
The D-Bol , Sust, and upcoming Test-E generally cause water retention as you know and cause elevations in BP..Some more dramatic then in others..Were your headaches for the enitre duration of the cycle, or in the beginning stages?
03-05-2004, 12:01 PM #17Originally Posted by jurichar
03-05-2004, 02:03 PM #18Originally Posted by sin
Sin..Jurichar..Take this discussion to PM's or start another thread so this one doesn't get polluted with too many technical issues..I do think one of you need to reference back to your books and look at K loss and loop diuretics..
JC..I'll check back tonight when I have more time after you answer my other questions..Peace!
03-06-2004, 05:51 PM #19
Doc...sorry it took so long... u know us reps
anywho...My water retention was prob an 8 with the d's in the beginning and got better as the cycle went on...now the headaches continued throughout... That is when I really started to monitor the BP and realized that it was unusually high..now remember I had no idea I had high BP to begin with, it always seemed normal at routine visits with my MD, until the last cycle and when i was off for 5, 6 months and still ranging high, that is when I talked to my MD about it. Now I am planning for this next cycle and want to take the proper steps to avoid and problems with headaches, etc...Understand that my MD is a great friend, however I see him for business as well, that is why I am unable to ask him these questions..so thanks again Doc...
Users Browsing this Thread
There are currently 1 users browsing this thread. (0 members and 1 guests)